Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suffer from hepatitis C. Taking medication for depression anxiety. Concerned about liver damage

I have had depression and severe anxiety since I was a child. I have hepatitis c and after years of trying "safe for liver" anti anxiety drugs am trying to find an answer as to what to do because they do not work. When anxiety is too much I have a few drinks and this is the worse thing for my liver. I this situation wouldn't it be safer to get a prescription for xanex ir advil ?
Asked On : Wed, 17 Apr 2013
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
Apr 2013
Hi and welcome to HCM.
It is always hard to predict dynamics of liver damage in hepatitis C, but you must do everything to protect your liver and this includes alcohol abstinence and avoiding hepatotoxic drugs. I understand your anxiety and need for medicines,but when serious liver damage occur you must follow doctors recommendations. Advil is painkiller,it has some liver side effects,but it isnt prescribed for anxiety. Xanax has liver side effects too, but you can take it if you do frequent liver enzymes check ups.Consult your Gp about this.
WIsh you good health.
Answered: Thu, 18 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor